Capecitabine-induced cardiotoxicity mimicking myocardial infarction.


ŞENTÜRK T. , Kanat O., Evrensel T. , Aydinlar A.

Netherlands heart journal : monthly journal of the Netherlands Society of Cardiology and the Netherlands Heart Foundation, vol.17, pp.277-80, 2009 (Journal Indexed in SCI Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 17
  • Publication Date: 2009
  • Doi Number: 10.1007/bf03086265
  • Title of Journal : Netherlands heart journal : monthly journal of the Netherlands Society of Cardiology and the Netherlands Heart Foundation
  • Page Numbers: pp.277-80
  • Keywords: capecitabine, myocardial infarction, cardiotoxicity

Abstract

Capecitabine, a fluoropyrimidine derivative, is an orally administered drug that delivers 5-fluorouracil (5-FU) selectively to the tumour. The drug has demonstrated activity in metastatic colorectal cancer. We describe a male patient receiving capecitabine therapy with typical chest pain and electrocardiographic changes consistent with ST-segment elevation myocardial infarction. Capecitabine-induced cardiotoxicity may develop in patients who have had a previous episode of 5-FU-induced cardiotoxicity. Capecitabine-induced cardiotoxicity is a rare condition that may lead to diagnostic and therapeutic dilemmas. (Neth Heart J 2009;17:277-80.)